Missouri, 2006

Hail in Missouri, March 11, 2006

March 11, 2006 · NWS SGF · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Mar 11, 5:49 PM CST, 1 hour 9 minutes earlier.

Area forecast discussion, Mar 11, 5:49 PM CST, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
549 PM CST SAT MAR 11 2006

.UPDATE...MESOSCALE DISCUSSION.

WAT VAP IMAGERY AND RUC INITIALIZATIONS OF MID LEVEL VORTICITY
CONTINUE TO HIGHLIGHT AN ELONGATED SHEAR AXIS ORIENTED FROM THE
SOUTHERN GREAT LAKES THROUGH EASTERN OKLAHOMA. SEVERAL IMPULSES ARE
RIDING THIS SHEAR AXIS AND SHRA/TSRA CONTINUE TO DEVELOP FROM
EXTREME NE OK/NW TX THROUGH SPRINGFIELD AND OSAGE BEACH AND POINTS
TO THE EAST. THE SEVERE RISK WILL CONTINUE INTO THIS EVENING AND
ANOTHER CONVECTION WATCH MAY BE NEEDED PAST THE 8PM EXPIRATION.

GAGAN

&&

.PREV DISCUSSION...

SHORT TERM (THIS AFTERNOON AND EVENING)...

SURFACE TROUGH/DRYLINE CURRENTLY EXTENDS SOUTH-SOUTHWESTWARD FROM A
LOW PRESSURE SYSTEM OVER CENTRAL MINNESOTA ACROSS IOWA AND INTO NW
MO AND SE KS. GUSTY SOUTHERLY WINDS CONTINUE TO ADVECT WARM AND
INCREASINGLY MOIST AIRMASS NORTHWARD INTO THE CWA LATE THIS MORNING
WHICH IS ALLOWING THE AIRMASS AHEAD OF THE DRYLINE TO BECOME
INCREASINGLY UNSTABLE. 12Z KSGF SOUNDING DID SHOW THE PRESENCE OF A
FAIRLY PRONOUNCED ELEVATED MIXED LAYER FROM 850-650MB...WHICH WILL
CREATE A MODERATELY STRONG CAP THAT WILL NEED TO BE OVERCOME THIS
AFTERNOON BEFORE CONVECTION CAN INITIATE. AS THE SURFACE LOW MOVES
EAST OF OUR LONGITUDE THIS AFTERNOON LOOK FOR SURFACE WINDS TO BEGIN
TO VEER MORE TO THE SOUTHWEST WHICH WILL REDUCE THE AMOUNT OF
CONVERGENCE ALONG THE DRYLINE SOME. DESPITE THE LESS THAN STELLAR
CONVERGENCE...WATER VAPOR IMAGERY SHOWS A FAIRLY WELL DEFINED
SHORTWAVE MOVING ACROSS THE TEXAS PANHANDLE INTO WESTERN OKLAHOMA
WHICH COULD ACT TO ENHANCE SYNOPTIC SCALE LIFT THIS AFTERNOON WHICH
IN CONJUNCTION WITH MODEST SURFACE CONVERGENCE COULD BE SUFFICIENT
TO BREAK THE CAP.

IF THE CAP DOES INDEED BREAK...THEN INSTABILITY AND SHEAR WOULD BE
SUFFICIENT FOR ORGANIZED THUNDERSTORMS...INCLUDING ISOLATED
SUPERCELLS. LOW LEVEL WIND SHEAR IS NOT PROGGED TO BE ALL THAT
IMPRESSIVE AS SURFACE WINDS VEER AROUND TO SSW/SW...WHICH COMBINED
WITH ONLY MODERATELY FAVORABLE LCLS/DEWPOINT DEPRESSIONS MEANS THE
THREAT OF TORNADOES THIS AFTERNOON WHILE NOT ZERO IS NOT
PARTICULARLY HIGH EITHER. IF ANY SUPERCELL CAN SUSTAIN A
SIGNIFICANTLY DEVIANT RIGHTWARD MOTION...THEN THAT WOULD ENHANCE SR
INFLOW AND THE SUBSEQUENT TORNADO THREAT. UPDATED HWO HAS BEEN
ISSUED.

IZZI/FOSTER

LONG TERM (SUNDAY THROUGH EXTENDED)...

THE LEAD IMPULSE THAT BRINGS US CONVECTION THROUGH TONIGHT WILL MOVE
EAST OF THE AREA BY SUNRISE SUNDAY AS THE NEXT MUCH STRONGER
SHORTWAVE MOVES INTO THE CENTRAL PLAINS. OUR CWA WILL BE WELL WITHIN
THE WARM SECTOR WHICH SHOULD BE CHARACTERIZED BY MODERATE
INSTABILITY BUT SHOULD BE MODERATELY CAPPED OFF BY ELEVATED MIXED
LAYER ADVECTING EASTWARD INTO THE AREA. CURRENTLY APPEARS AS THOUGH
FORCING WILL BE STRONG ENOUGH TO OVERCOME THE CONVECTIVE INHIBITION
AND ALLOW FOR SEVERE CONVECTION TO DEVELOP ALONG THE DRYLINE OVER
EASTERN KANSAS BY MID/LATE AFTERNOON. SHEAR VECTOR ORIENTATION WITH
RESPECT THE DRYLINE SHOULD BE FAVORABLE FOR DISCRETE CELLS
INITIALLY...WITH A TRANSITION TO MORE LINEAR CONVECTION POSSIBLE AS
CONVECTION MOVES EASTWARD DURING THE EVENING. SURFACE LOW IS PROGGED
TO SLOWLY FILL DURING THE DAY WITH SURFACE FLOW VEERING AROUND TO
MORE SOUTHWESTERLY WHICH WILL LESSEN THE 0-1KM SHEAR. NONETHELESS...
STRONG LOW LEVEL JET WILL ONLY WEAKEN SLIGHTLY DURING THE DAY SO LOW
LEVEL WIND SHEAR APPEARS AT LEAST MARGINALLY FAVORABLE FOR TORNADOS
SUNDAY AFTERNOON. ANOTHER POTENTIAL NEGATIVE FACTOR IS THE LARGE
TEMP/DEWPOINT DEPRESSIONS WHICH COULD BE APPROACHING 20F BY
AFTERNOON AS HIGHS SOAR INTO THE LOWER 80S. GIVEN THE LARGE T/TD
SPREADS AND THE SLIGHTLY LESS THAN STELLAR LOW LEVEL WIND SHEAR HAVE
TONED DOWN THE TORNADO WORDING A BIT. DRYLINE AND ASSOCIATED
CONVECTION SHOULD CONTINUE TO MARCH STEADILY EASTWARD SUNDAY NIGHT
ACROSS THE REMAINDER OF THE CWA.

BRIEF SHOT OF COOLER/DRIER AIR IS EXPECTED MONDAY INTO MONDAY NIGHT
IN THE WAKE OF SUNDAYS SYSTEM. UPPER FLOW THEN PROGGED TO FLATTEN
OUT AND BECOME MORE ZONAL FOR THE REMAINDER OF THE WEEK WITH ONLY
MINOR IMPULSES RIPPLING QUICKLY THROUGH THE FLOW. TEMPERATURES
SHOULD RETURN TO NEAR/SLIGHTLY ABOVE AVERAGE THROUGHOUT THE PERIOD
WITH NO BIG COOL DOWNS IN SITE.

IZZI

&&

.AVIATION...

00Z TAF PACKAGE CONCERNS REVOLVE AROUND CONTINUING CONVECTION ALONG
AND EAST OF A LINE FROM THE LAKE OF THE OZARKS TO SOUTHWEST
MISSOURI. TSRA CONTINUE TO REDEVELOP OVER NE OK AND RAPIDLY MOVE TO
THE NORTHEAST. THE AXIS OF THIS CONVECTION HAS SHIFTED JUST TO THE
EAST OF KJLN AND THE LATEST GUIDANCE SUGGESTS THAT KJLN SHOULD
REMAIN JUST TO THE WEST OF THE CONVECTION THIS EVENING. HAVE
EXTENDED DURATION OF TSRA AT KSGF THROUGH MUCH OF THIS EVENING AS
CELLS REPEATEDLY MOVE OVER THE AREA. CONDITIONS OUTSIDE OF
CONVECTION WILL REMAIN AT VFR...WITH IFR VIS AND MVFR CIGS
ASSOCIATED WITH THE CONVECTION. THE AXIS OF PRECIP SHOULD SHIFT TO
THE EAST OVERNIGHT...BRINGING A LULL IN ACTIVITY FROM THE EARLY
MORNING HOURS THROUGH AT LEAST THE FIRST PART OF SUNDAY. HAVE RAMPED
UP WIND SPEEDS AFTER 15Z SUNDAY WITH GUSTS UP TO 30KT. HAVE INCLUDED
VCTS/CB AFTER 22Z...ALTHOUGH IT APPEARS THAT MUCH OF THE TSRA
ACTIVITY SHOULD BE JUST AFTER THE VALID TAF TIME.

GAGAN

&&

.SGF WATCHES/WARNINGS/ADVISORIES...

MO...NONE.
KS...NONE.

WFO SGF
Hazardous weather outlook, Mar 11, 1:30 PM CST, 5 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
130 PM CST SAT MAR 11 2006

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-121900-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
130 PM CST SAT MAR 11 2006

...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING AND
AGAIN SUNDAY AFTERNOON AND EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  SCATTERED THUNDERSTORMS...THE STRONGEST MAY PRODUCE:
    HAIL UP TO THE SIZE OF GOLF BALLS.
    DAMAGING WINDS IN EXCESS OF 60 MPH.
    VERY HEAVY RAINFALL.
    AND POSSIBLY A TORNADO.

  AREAS AFFECTED AND TIMING:

  SEVERE THUNDERSTORMS WILL DEVELOP BETWEEN 2 PM AND 5 PM ALONG AND
  EAST OF AN OSCEOLA TO JOPLIN LINE...WITH THUNDERSTORMS SPREADING
  EAST ACROSS THE REMAINDER OF THE OUTLOOK AREA LATE THIS AFTERNOON
  AND EVENING.

  DISCUSSION:

  SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE FORECAST TO DEVELOP
  DURING THE MID TO LATE AFTERNOON ALONG A DRYLINE STRETCHING ACROSS
  FAR WESTERN MISSOURI. MODERATE INSTABILITY AND STRONG WINDS ALOFT
  WILL ALLOW THUNDERSTORMS TO BECOME SEVERE WITH LARGE HAIL AND
  DAMAGING WINDS THE PRIMARY THREATS. CURRENT INDICATIONS ARE THAT
  LOW LEVEL WINDS WILL NOT BE OVERLY FAVORABLE FOR TORNADIC
  DEVELOPMENT THIS AFTERNOON...HOWEVER A BRIEF TORNADO CANNOT BE
  COMPLETELY RULED OUT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

  A STRONG STORM SYSTEM AND ASSOCIATED DRYLINE WILL MOVE INTO
  WESTERN PORTIONS OF THE OUTLOOK AREA LATE SUNDAY
  AFTERNOON...MOVING EASTWARD ACROSS THE OUTLOOK AREA SUNDAY NIGHT.
  SUFFICIENT INSTABILITY AND WIND SHEAR ARE FORECAST TO BE PRESENT
  TO SUPPORT THE DEVELOPMENT OF SEVERE THUNDERSTORMS...INCLUDING
  SEVERAL SUPERCELL THUNDERSTORMS. CURRENT INDICATIONS ARE THAT
  THE PRIMARY SEVERE WEATHER THREATS TOMORROW AFTERNOON AND EVENING
  WILL BE HAIL UP TO THE SIZE OF GOLF BALLS OR LARGER AND DAMAGING
  WINDS. GIVEN THE AMOUNT OF SHEAR AND INSTABILITY FORECAST...THERE
  WILL BE SOME POTENTIAL FOR TORNADO DEVELOPMENT...HOWEVER WINDS IN
  THE LOWEST LEVELS OF THE ATMOSPHERE CURRENTLY DO NOT APPEAR AS
  THOUGH THEY WILL BE FAVORABLE FOR AN OUTBREAK OF TORNADOES.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL LIKELY BE NEEDED ACROSS MUCH OF THE
  OUTLOOK AREA LATER THIS AFTERNOON AND EVENING.

  SPOTTERS AND EMERGENCY MANAGERS WILL LIKELY NEED TO BE ACTIVATED
  AGAIN SUNDAY AFTERNOON AND EVENING DUE TO THE POTENTIAL OF A
  SEVERE WEATHER OUTBREAK.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

IZZI

In the hours before

Local storm report, Mar 11, 6:29 PM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
629 PM CST SAT MAR 11 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     HAIL             SARCOXIE                37.07N 94.12W
03/11/2006  E1.00 INCH       JASPER             MO   LAW ENFORCEMENT

            NICKEL TO QUARTER SIZE HAIL

&&

SCHULTZ
Local storm report, Mar 11, 6:30 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
630 PM CST SAT MAR 11 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     HAIL             CABOOL                  37.12N 92.10W
03/11/2006  E1.75 INCH       TEXAS              MO   LAW ENFORCEMENT

            GOLF BALL SIZE HAIL ALONG HIGHWAY 181

&&

SCHULTZ
Local storm report, Mar 11, 6:32 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SPRINGFIELD MO
632 PM CST SAT MAR 11 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0229 PM     HAIL             NOEL                    36.55N 94.48W
03/11/2006  E0.75 INCH       MCDONALD           MO   EMERGENCY MNGR

            DIME SIZE HAIL REPORTED IN NOEL

0229 PM     HAIL             NOEL                    36.55N 94.48W
03/11/2006  E0.88 INCH       MCDONALD           MO   PUBLIC

            NICKEL SIZE HAIL IN NOEL.

0239 PM     HAIL             NOEL                    36.55N 94.48W
03/11/2006  E1.00 INCH       MCDONALD           MO   LAW ENFORCEMENT

            QUARTER SIZE HAIL REPORTED IN NOEL

0257 PM     HAIL             STOVER                  38.44N 92.99W
03/11/2006  E0.88 INCH       MORGAN             MO   LAW ENFORCEMENT

            DIME TO NICKEL SIZE HAIL REPORTED IN STOVER

0258 PM     HAIL             STOVER                  38.44N 92.99W
03/11/2006  E1.75 INCH       MORGAN             MO   LAW ENFORCEMENT

            QUARTER TO GOLFBALL SIZE HAIL REPORTED IN STOVER

0335 PM     HAIL             COLE CAMP               38.46N 93.20W
03/11/2006  E0.25 INCH       BENTON             MO   CO-OP OBSERVER

            PEA HAIL AND 40 TO 45 MPH WINDS IN COLE CAMP REPORTED BY
            CO-OP OBSERVER

0345 PM     HAIL             1 S SELIGMAN            36.51N 93.94W
03/11/2006  E1.75 INCH       BARRY              MO   AMATEUR RADIO

            GOLF BALL SIZE HAIL REPORTED 2 INCHES DEEP 1 MILE SOUTH
            OF SELIGMAN

0404 PM     HAIL             4 E EAGLE ROCK          36.55N 93.68W
03/11/2006  E1.00 INCH       BARRY              MO   PUBLIC

            QUARTER SIZE HAIL 4 MILES EAST OF EAGLE ROCK

0415 PM     HAIL             EAGLE ROCK              36.55N 93.75W
03/11/2006  E1.75 INCH       BARRY              MO   EMERGENCY MNGR

            PATH OF GOLF BALL SIZE HAIL EXTENDING FROM SELIGMAN TO
            EAGLE ROCK

0418 PM     HAIL             5 NW KIMBERLING CITY    36.68N 93.48W
03/11/2006  E0.25 INCH       STONE              MO   PUBLIC

            PEA TO DIME SIZE SIZE HAIL

0430 PM     HAIL             3 S NEOSHO              36.83N 94.37W
03/11/2006  E0.88 INCH       NEWTON             MO   PUBLIC

            NICKEL SIZE HAIL

0435 PM     TSTM WND DMG     6 S BRANSON             36.56N 93.22W
03/11/2006                   TANEY              MO   LAW ENFORCEMENT

            TREES DOWN COLLEGE OF THE OZARKS REPORTED BY PD

0435 PM     HAIL             BRANSON                 36.64N 93.22W
03/11/2006  M1.25 INCH       TANEY              MO   TRAINED SPOTTER

            SPOTTER REPORT OF HALF DOLLAR SIZED HAIL IN BRANSON.

0445 PM     HAIL             1 NE BRANSON            36.65N 93.21W
03/11/2006  E2.50 INCH       TANEY              MO   TRAINED SPOTTER

            2.5 INCH HAIL AND SUSTAINED WINDS OF 70 MPH REPORTED BY
            SPOTTERS NEAR BRANSON

0445 PM     HAIL             1 NW FORSYTH            36.70N 93.13W
03/11/2006  M1.75 INCH       TANEY              MO   PUBLIC

            GOLF BALL SIZED HAIL REPORTED BY PUBLIC 1NW FORSYTH MO

0450 PM     HAIL             TANEYVILLE              36.74N 93.03W
03/11/2006  M0.88 INCH       TANEY              MO   AMATEUR RADIO

            NICKEL SIZED HAIL SOUTH TANNYVILLE REPORTED BY HAM

0457 PM     HAIL             NEOSHO                  36.87N 94.37W
03/11/2006  E0.88 INCH       NEWTON             MO   PUBLIC

0508 PM     TSTM WND DMG     1 SW TANEYVILLE         36.73N 93.05W
03/11/2006                   TANEY              MO   AMATEUR RADIO

            SHINGLES BLOWN OFF ROOF AND TREES DOWNED

0510 PM     HAIL             6 NW ANDERSON           36.71N 94.52W
03/11/2006  M1.75 INCH       MCDONALD           MO   EMERGENCY MNGR

            GOLF BALL SIZE HALL 6NW ANDERSON COVERING THE GROUND

0515 PM     HAIL             1 NE BRANSON            36.65N 93.21W
03/11/2006  E2.50 INCH       TANEY              MO   AMATEUR RADIO

            ESTIMATED 70 MPH WINDS.

0515 PM     HAIL             1 S GOODHOPE            36.89N 92.81W
03/11/2006  E0.88 INCH       DOUGLAS            MO   PUBLIC

0517 PM     HAIL             GOODHOPE                36.91N 92.81W
03/11/2006  E0.88 INCH       DOUGLAS            MO   AMATEUR RADIO

0517 PM     HAIL             1 S SQUIRES             36.84N 92.62W
03/11/2006  E1.00 INCH       DOUGLAS            MO   AMATEUR RADIO

0520 PM     HAIL             7 S AVA                 36.85N 92.66W
03/11/2006  E1.75 INCH       DOUGLAS            MO   AMATEUR RADIO

0520 PM     HAIL             AVA                     36.95N 92.66W
03/11/2006  E0.75 INCH       DOUGLAS            MO   AMATEUR RADIO

0520 PM     HAIL             NEOSHO                  36.87N 94.37W
03/11/2006  M0.75 INCH       NEWTON             MO   LAW ENFORCEMENT

            PENNY SIZE HAIL IN NEOSHO REPORTED BY SPOTTER

0525 PM     HAIL             SQUIRES                 36.85N 92.62W
03/11/2006  M1.75 INCH       DOUGLAS            MO   AMATEUR RADIO

            GOLF BALL SIZE HAIL IN SQUIRES MO REPORTED BY HAM

0530 PM     HAIL             1 S MANSFIELD           37.09N 92.58W
03/11/2006  E0.75 INCH       WRIGHT             MO   AMATEUR RADIO

0543 PM     HAIL             NORWOOD                 37.11N 92.41W
03/11/2006  M0.75 INCH       WRIGHT             MO   AMATEUR RADIO

0544 PM     HAIL             SOUTH WEST CITY         36.51N 94.61W
03/11/2006  M0.75 INCH       MCDONALD           MO   LAW ENFORCEMENT

0547 PM     HAIL             NORWOOD                 37.11N 92.41W
03/11/2006  M1.00 INCH       WRIGHT             MO   AMATEUR RADIO

0555 PM     HAIL             8 W VANZANT             36.97N 92.45W
03/11/2006  M0.75 INCH       DOUGLAS            MO   PUBLIC

0555 PM     HAIL             ANDERSON                36.65N 94.44W
03/11/2006  M1.75 INCH       MCDONALD           MO   LAW ENFORCEMENT

            GOLFBALL SIZE HAIL ALSO IN PINEVILLE AND GOODMAN

0601 PM     HAIL             ASH GROVE               37.32N 93.58W
03/11/2006  E1.00 INCH       GREENE             MO   FIRE DEPT/RESCUE

0605 PM     HAIL             SPRINGFIELD             37.20N 93.29W
03/11/2006  M1.00 INCH       GREENE             MO   LAW ENFORCEMENT

0620 PM     HAIL             CABOOL                  37.12N 92.10W
03/11/2006  E1.75 INCH       TEXAS              MO   LAW ENFORCEMENT

            GOLF BALL SIZE HAIL ALONG HIGHWAY 181

0620 PM     HAIL             SARCOXIE                37.07N 94.12W
03/11/2006  E1.00 INCH       JASPER             MO   LAW ENFORCEMENT

            NICKEL TO QUARTER SIZE HAIL

&&

SCHULTZ
Local storm report, Mar 11, 6:34 PM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
634 PM CST SAT MAR 11 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0609 PM     HAIL             CABOOL                  37.12N 92.10W
03/11/2006  E1.75 INCH       TEXAS              MO   LAW ENFORCEMENT

            GOLF BALL SIZED HAIL REPORTED AT HIGHWAY 181 NEAR CABOOL.

&&

SCHULTZ
Local storm report, Mar 11, 6:44 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
644 PM CST SAT MAR 11 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0638 PM     HAIL             NORWOOD                 37.11N 92.41W
03/11/2006  M1.75 INCH       WRIGHT             MO   LAW ENFORCEMENT

&&

SCHULTZ
Local storm report, Mar 11, 6:49 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
649 PM CST SAT MAR 11 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     HAIL             CONWAY                  37.50N 92.82W
03/11/2006  M1.75 INCH       LACLEDE            MO   AMATEUR RADIO

&&

SCHULTZ

The radar

The Springfield radar (KSGF), 24 km away, was scanning. The volume nearest the first event began at 00:58 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Christian

When
March 11, 6:58 PM CST
Where
Christian County, Billings
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
37.067, -93.567

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, March 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5493935.